MAUDE Adverse Event Report: CONMED LARGO LINVATEC SRS POPLOK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO LINVATEC SRS POPLOK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported that ckp-4500, poplok suture anchor, 4.5 mm, was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿it hits wide, and the tip is disassembled, and the screw is broken.¿.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.The procedure was completed with the use of the same alternate device and there was no report of medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported injury due to the possibility of the patient retaining a foreign body.
 
Event or Problem Description
The distributor reported that ckp-4500, poplok suture anchor, 4.5 mm, was being used on (b)(6)2024 during an unknown procedure when it was reported ¿it hits wide, and the tip is disassembled, and the screw is broken.¿.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.The procedure was completed with the use of the same alternate device and there was no report of medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported injury due to the possibility of the patient retaining a foreign body.
 
Additional Manufacturer Narrative
Reported event of ¿tip is disassembled, and the screw is broken¿ is confirmed.The device has not been returned to date, but photographic evidence has been provided.If the device is returned, at a later date, the investigation may be updated and reanalyzed.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be excessive lateral loading.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.The risk of poplok knotless suture anchor breakage during implantation is reduced by following the specified instructions for use listed below.Proper selection and placement of the implant are important considerations in the successful utilization of this device.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if: the bone punch is not inserted to the proper depth.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Update: upon further inspection it was confirmed that the screw did not appear to have any loose fragments from the peek anchor component.Further assessment of the photo provided was completed by the engineering team and therefore the reportability decision changed from an adverse event (serious injury) to a product problem (malfunction).The distributor reported that ckp-4500, poplok suture anchor, 4.5 mm, was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿it hits wide, and the tip is disassembled, and the screw is broken.¿.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.The procedure was completed with the use of the same alternate device and there was no report of medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: further assessment of the photo provided was completed by the engineering team and therefore the reportability decision changed from an adverse event (serious injury) to a product problem (malfunction) reported event of ¿tip is disassembled, and the screw is broken¿ is confirmed.The device has not been returned to date, but photographic evidence has been provided.If the device is returned, at a later date, the investigation may be updated and reanalyzed.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be excessive lateral loading.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.The risk of poplok knotless suture anchor breakage during implantation is reduced by following the specified instructions for use listed below.Proper selection and placement of the implant are important considerations in the successful utilization of this device.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.

Brand Name
LINVATEC SRS POPLOK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20852475
Report Number1017294-2024-00142
Device Sequence Number12758543
Product Code MBI
UDI-Device Identifier10845854014103
UDI-Public(01)10845854014103(17)281021(10)1349674
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCKP-4500
Device Lot Number1349674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/02/2025
06/06/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/15/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic